Michigan, 2011

Hail in Michigan, April 10, 2011

April 10, 2011 · NWS DTX · 2 events in 1 county or zone

A marginal severe thunderstorm moved through northern Huron county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A marginal severe thunderstorm moved through northern Huron county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 10, 6:57 AM EST, 41 minutes earlier.

Area forecast discussion, Apr 10, 6:57 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
757 AM EDT SUN APR 10 2011

.AVIATION...

A SOLID LIFR STRATUS DECK HAS SOCKED IN THE AIRPORTS EARLY THIS
MORNING. CONDITIONS SHOULD IMPROVE WITH THE PASSAGE OF THE WARM
FRONT AS GUSTY SOUTHERLY SURFACE WINDS MIX OUT THE STRATUS. WITH
MIXING EXPECTED TO 825MB WINDS WILL GUST NEAR 30 KNOTS DURING THE
AFTERNOON HOURS. BEFORE WE MIX INTO THIS LAYER KDTX VWP SHOWS LLWS
WILL CONTINUE FOR A FEW HOURS WITH SOUTHWEST WINDS OF 35 KNOTS
JUST ABOVE THE INVERSION.

INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL PASS NORTH OF THE
AIRPORTS THIS MORNING. BEHIND THE WARM FRONT A STRONG CAP WILL
KEEP SHOWERS AND THUNDERSTORMS FROM FORMING. THERE IS A CHANCE FOR
DEVELOPMENT TONIGHT AS A COLD FRONT PASSES THROUGH THE CENTRAL
GREAT LAKES. HOWEVER PRECIPITATION CHANCES WILL BE LOW ENOUGH...IN
THE 30 PERCENT RANGE...TO LEAVE THE TAFS DRY UNTIL IT BECOMES
CLEARER WHETHER OR NOT PRECIPITATION WILL FORM TONIGHT AS MODELS
SUGGEST THIS FRONT COULD PASS THROUGH DRY.

&&

.PREV DISCUSSION...ISSUED 414 AM EDT SUN APR 10 2011

SHORT TERM...EARLY THIS MORNING AND TODAY

LOW STRATUS CLOUDS AND RESTRICTIONS TO VISIBILITIES ARE OCCURRING
AHEAD OF AN APPROACHING WARM FRONT. VISIBILITIES SEEM TO BE
IMPROVING FROM SOUTH TO NORTH AHEAD OF THIS FRONT AND ALSO
COINCIDENT WITH AN EXPANSIVE CIRRUS SHIELD WITH AN APPROACHING MCS.
ALTHOUGH VISIBILITIES ARE OCCASIONALLY REACHING 1/4 MILE...THEY ARE
NOT STAYING THERE FOR LONG AND ARE REBOUNDING ACROSS MANY LOCATIONS.
THEREFORE WILL NOT ISSUE ANY DENSE FOG HEADLINES AND HANDLE THE FOG
THROUGH SPECIAL WEATHER STATEMENTS EARLY THIS MORNING.

THE NEXT ORDER OF BUSINESS IS THE EXPANSIVE AREA OF THUNDERSTORMS
OUT OVER WISCONSIN THAT ARE HEADING EAST TOWARDS MICHIGAN. CURRENT
MODEL RUNS BRING THESE STORMS THROUGH THE NORTHERN CWA THIS MORNING
AS THEY TRACK NORTH OF THE WARM FRONT. THE SOUTHERN PORTION OF THE
CWA LOOKS TO STAY DRY AS MODEL...SATELLITE AND RADAR TRENDS KEEP THE
ACTIVITY CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 69. GIVEN
THESE TRENDS AND THE WARM FRONT PROGGED TO SURGE NORTHWARD WILL
TIGHTEN UP THE POP GRID ACROSS THE CWA KEEPING AREAS TO THE SOUTH
DRY AND MAINTAINING HIGH CHANCY AND LIKELY POPS ACROSS THE NORTHERN
CWA THIS MORNING.

THIS AFTERNOON IS ANOTHER ISSUE AS THE WARM FRONT WILL PUSH INTO THE
NORTHERN GREAT LAKES AS THE AFOREMENTIONED CLUSTER OF THUNDERSTORMS
PUSHES OFF TO THE EAST. THERE WILL BE VERY FAVORABLE PARAMETERS
FOR SEVERE WEATHER THIS AFTERNOON AS SBCAPE VALUES SOAR TO 1-2
J/G...GREAT TURNING IN THE LOW LEVELS PRODUCE 0-3 KM HELICITY VALUES
OVER 300 AND WBZ HEIGHTS FALL TO JUST BELOW 10K FT. HOWEVER BEING
SOUTH OF THE WARM FRONT A VERY STRONG CAP WILL BE IN PLACE BETWEEN
750 AND 800 MB WITH CIN VALUES AROUND 200 J/KG. WITH THAT STRONG OF
A CAP AND NO FORCING PROGGED TO ENTER THE CWA THIS AFTERNOON TO
BREAK THIS CAP WILL TAKE OUT POPS THIS AFTERNOON AND GO WITH A DRY
FORECAST ACROSS SOUTHEAST MICHIGAN.

SKIES SHOULD CLEAR ENOUGH BEHIND THE WARM FRONT TO ALLOW
TEMPERATURES TO SOAR TO AROUND 80 DEGREES AWAY FROM THE GREAT LAKES
WITH A DEEP MIXED LAYER TO 825MB. IF IT WERE NOT FOR THE ABUNDANT
CLOUD COVER THAT WILL START THE MORNING OFF TO A CLOUDY START WE
WOULD HAVE HAD A GREAT CHANCE TO EXCEED 80 BY SEVERAL DEGREES. AREAS
ACROSS THE SOUTH HAVE THE BEST CHANCE OF EXCEEDING 80 DEGREES WHERE
THE WARM FRONT WILL PASS THROUGH FIRST...SKIES SHOULD BREAK OUT
SOONER AND THE LACK OF MORNING RAIN WILL ALLOW TEMPERATURES TO RISE
QUICKER.

LONG TERM...TONIGHT THROUGH SATURDAY

A CONDITIONAL SEVERE THREAT WILL EXIST THIS EVENING...PRIMARILY FOR
THE EXTREME NORTHERN CWA COUNTIES. THIS LOCATION WILL BE IN CLOSER
PROXIMITY TO THE FRINGE OF THE CONVECTIVE CAP...AND ALSO IN MORE
DIRECT SIGHTS OF LEAD WISCONSIN CONVECTIVE ACTIVITY. A MAJOR
TURNAROUND IN THE 10.00Z NAM SOLUTION WHICH IS NOW PROGGING A VERY
STOUT 725-850MB CAP ALL THE WAY THROUGH SAGINAW BAY. EARLIER
SOLUTIONS WERE SUGGESTING CIN VALUES TO LOWER TO AROUND 25 J/KG
AROUND 20Z FOR THE TRI CITIES REGION...BUT 10.00Z NAM ALONG WITH
CONSENSUS SUPPORT SUGGESTS VALUES WILL BE AN ORDER OF MAGNITUDE
HIGHER...UPWARDS OF 200 J/KG.  BEST MID TO UPPER LEVEL DYNAMICS WILL
RESIDE WELL TO THE WEST...ACROSS CENTRAL AND EASTERN WISCONSIN THIS
EVENING. SO...UNLESS SOME ROGUE CONVECTIVE CELL IS ABLE TO INITIATE
IN FAR EASTERN WISCONSIN DURING THE LATE AFTERNOON/EARLY EVENING
HOURS AND EAT INTO THE RIDGE DOWNSTREAM...LATEST THINKING IS THAT
INITIATION WILL NOT OCCUR HERE AND THAT CONDITIONS WILL REMAIN QUIET
THROUGH MIDNIGHT. THE CONDITIONAL SEVERE THREAT WOULD INCLUDE LARGE
HAIL AND STRONG WIND GUSTS.

FOR A FEW MODEL CYCLES NOW...SOLUTIONS HAVE BEEN SUGGESTING THAT A
SPLIT IN ORGANIZED CONVECTION MAY OCCUR FOR LATE TONIGHT.
SOUTHEASTERN MICHIGAN WOULD BE PLACED WITHIN THE VOID...WITH
THUNDERSTORMS TRACKING TO THE NORTH AND SOUTH. BIGGEST REASON FOR
THIS IS THAT THE ATMOSPHERE REMAINS FAIRLY STABLE FOR THE DURATION
OF THE NIGHT. INITIALLY...THE 725-850MB THERMAL CAP WILL PROVE TOO
STRONG...WITH A TRANSITION AFTER 8Z TO A DEEPER SUBSIDENCE INVERSION
BETWEEN 900-600MB. UNEASINESS EXISTS WITH THE RELATIVELY HIGH POP
FORECAST FOR THIS SYSTEM.  THE BEST THETA E SUPPORT FOR
PRECIPITATION GENERATION WILL OCCUR BETWEEN 8-15Z DURING THE MINIMUM
PERIOD FOR INSTABILITY. THE OTHER LARGE DIFFERENCE IN THE 00Z SUITE
IS TO EJECT THIS LARGE PV ANOMALY IN TWO PHASES. ULTIMATELY THIS
RESULTS IN A POSITIVELY TILTED TROUGH AXIS WHICH SUBSEQUENTLY KEEPS
LOW LEVEL JET FORCING VEERED. THE ONE LARGE CAVEAT TO ALL OF THIS IS
WHETHER OR NOT UPSTREAM CONVECTION COULD ORGANIZE INTO A
ROBUST...COLD POOL DOMINATED SQUALL LINE. THIS WOULD NOT AT ALL BE
SURPRISING GIVEN THE DYNAMICAL SETUP. A FEW NEGATIVES TO THIS
OUTCOME...IS LITTLE TO NO SUPPORT IN THE HI RESOLUTION-EXPLICIT
CONVECTION MODEL SUITE...AND RAPIDLY WANING INSTABILITY ALOFT THE
LATTER HALF OF THE NIGHT. CONVECTION MAY STILL ARRIVE LATE...BUT
WOULD LIKELY BE DECAYING AT A RAPID PACE. GIVEN THE IMPRESSIVE
KINEMATICS...60 KNOTS AT 3500 FT AGL AND 75 KNOTS AT 15000 FT
AGL...WILL CONTINUE A SEVERE WIND POTENTIAL THROUGH THE MORNING
HOURS. THE THREAT FOR VERY HEAVY DOWNPOURS CONTINUES TO EXIST.

WITH ALL OF THIS DIGESTED...FEEL THAT ENOUGH SIGNALS HAVE BEEN GIVEN
TO STEER THE FORECAST IN A DRIER/LESS EXPECTED THUNDERSTORM
DIRECTION. HAVE REDUCED POPS DURING THE TONIGHT-MONDAY TIMEFRAME TO
A CHANCE IN TSTORMS. ONLY EXCEPTION WILL BE THE FAR SOUTHEASTERN CWA
CORNER MONDAY MORNING FROM 12-18Z AS DEEPER MOISTURE WILL REMAIN
ENTRENCHED-THE INCREASE IN CONVECTION AROUND/PRIOR THE NOON HOUR MAY
CLIP THE AREA FROM THE SOUTHWEST.

DRY WEATHER IS EXPECTED FROM TUESDAY THROUGH A GOOD PART OF THURSDAY
AS SURFACE HIGH PRESSURE WILL BE IN CONTROL. THE HIGH WILL BE OF
PACIFIC ORIGIN...WHICH WILL KEEP TEMPERATURES FAIRLY MODERATE FOR
THIS TIME OF YEAR. IN FACT...TEMPERATURES DURING THIS TIMEFRAME WILL
LIKELY REMAIN AT/AROUND 5 DEGREES ABOVE NORMAL.

MARINE...

A WARM FRONT WILL LIFT NORTH ACROSS THE REGION TODAY AND PRODUCE AN
AREA OF SHOWERS AND THUNDERSTORMS...WITH THE GREATEST COVERAGE OVER
LAKE HURON. SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE TONIGHT AND
INTO MONDAY AS LOW PRESSURE TRACKS WEST ACROSS THE NORTHERN GREAT
LAKES...AND PUSHES A COLD FRONT ACROSS THE AREA. HIGH PRESSURE WILL
THEN BUILD IN ACROSS THE CENTRAL GREAT LAKES ON
TUESDAY...MAINTAINING QUIET CONDITIONS THROUGH THE MIDDLE PART OF
THE WEEK.

WINDS WILL INCREASE BEHIND THE WARM FRONT TODAY...WITH GUSTS OF 20
TO 25 KNOTS POSSIBLE. HOWEVER WILL FORGO ANY HEADLINES AS THESE
WINDS WILL BE IN ASSOCIATION WITH A WARM FRONT AND THE WARM AIR
RIDING OVER THE COLD WATER SHOULD KEEP GUSTS AND WAVE HEIGHTS IN
CHECK TODAY. VERY GUSTY WEST TO SOUTHWEST WINDS WILL FOLLOW THE COLD
FRONT ON MONDAY AS WINDS GUST TO 25 TO 30 KNOTS OVER LAKE HURON.
SMALL CRAFT HEADLINES WILL LIKELY BE NEEDED FOR THE WINDS BEHIND THE
COLD FRONT WITH SUBSEQUENT ISSUANCES. WINDS WILL THEN FLIP TO THE
NORTHWEST ON MONDAY NIGHT...AND CONTINUE TO GUST TO 25 TO 30 KNOTS
OVER LAKE HURON. HIGHER GUSTS WILL BE POSSIBLE IN AND NEAR
THUNDERSTORMS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....CB
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 10, 3:35 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 AM EDT SUN APR 10 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
435 AM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS EXISTS THIS MORNING FOR AREAS NORTH OF
INTERSTATE 69 AS A WARM FRONT LIFTS INTO THE REGION. SEVERE
WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...ALTHOUGH GUSTY
WINDS AND HEAVY RAINFALL WILL BE POSSIBLE. THESE STORMS ARE
EXPECTED TO TRACK TO THE EAST NORTHEAST AT 50 MPH.

THERE IS THE POTENTIAL FOR THUNDERSTORMS TONIGHT ACROSS ALL OF
SOUTHEASTERN MICHIGAN AS A LOW PRESSURE SYSTEM AND ATTENDANT COLD
FRONT ADVANCES TOWARDS THE STATE. SEVERE WEATHER WILL BE POSSIBLE
WITH ANY OF THIS ACTIVITY. WIND GUSTS OF UP TO 70 MPH AND HEAVY
RAINFALL WILL BE THE PRIMARY THREATS...WITH A POTENTIAL FOR HAIL
UP TO ONE INCH IN DIAMETER. THIS THUNDERSTORM ACTIVITY IS EXPECTED
TO TRACK TO THE NORTHEAST AT GREATER THAN 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-110845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
435 AM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS EXISTS THIS MORNING FOR NORTHERN LAKE
HURON...INCLUDING SAGINAW BAY AS A WARM FRONT LIFTS INTO THE
REGION. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS
ACTIVITY...ALTHOUGH GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE. THESE STORMS ARE EXPECTED TO TRACK TO THE EAST NORTHEAST
AT 50 KNOTS.

THERE IS THE POTENTIAL FOR THUNDERSTORMS TONIGHT ACROSS ALL OF
LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY.
DAMAGING WIND GUSTS AND HEAVY RAINFALL WILL BE THE PRIMARY
THREATS...WITH A POTENTIAL FOR LARGE HAIL. THIS THUNDERSTORM
ACTIVITY IS EXPECTED TO TRACK TO THE NORTHEAST AT GREATER THAN 60
KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING FOR THE MICHIGAN
WATERS OF LAKE ERIE. SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 10, 2:17 AM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 AM EDT SUN APR 10 2011

MIZ060>063-068>070-075-076-082-083-100930-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
317 AM EDT SUN APR 10 2011

...AREAS OF FOG EXPECTED EARLY THIS MORNING...

LOOK FOR AREAS OF FOG ACROSS PORTIONS OF SOUTHEAST MICHIGAN THIS
MORNING. MOST OF THE FOG WILL BE ALONG AND SOUTH OF INTERSTATE 69.
THE FOG WILL BE LOCALLY DENSE...OCCASIONALLY REDUCING VISIBILITIES
BELOW 1 MILE AT TIMES. MOTORISTS ARE URGED TO EXERCISE
CAUTION...AS VISIBILITIES CAN DROP SIGNIFICANTLY IN A VERY SHORT
DISTANCE. THE FOG IS EXPECTED TO LIFT FROM SOUTH TO NORTH AS A
WARM FRONT MAKES ITS WAY NORTH THROUGH SOUTHEAST MICHIGAN.

KURIMSKI
Special weather statement, Apr 10, 5:08 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
608 AM EDT SUN APR 10 2011

MIZ060>063-068>070-075-076-082-083-101215-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
608 AM EDT SUN APR 10 2011

...AREAS OF FOG EXPECTED EARLY THIS MORNING...

LOOK FOR AREAS OF FOG ACROSS SOUTHEAST MICHIGAN THIS MORNING. THE
FOG WILL BE LOCALLY DENSE...OCCASIONALLY REDUCING VISIBILITIES
BELOW 1 MILE AT TIMES. MOTORISTS ARE URGED TO EXERCISE
CAUTION...AS VISIBILITIES CAN DROP SIGNIFICANTLY IN A VERY SHORT
DISTANCE.

KURIMSKI
Special weather statement, Apr 10, 7:12 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
812 AM EDT SUN APR 10 2011

MIZ049-101300-
HURON MI-
812 AM EDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR HURON COUNTY UNTIL 900 AM EDT...

AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASEVILLE...MOVING EAST AT 60 MPH. ANOTHER
STRONG STORM OVER SAGINAW BAY WILL THEN TRACK BEHIND THIS INITIAL
STORM.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH
WILL BE POSSIBLE WITH BOTH OF THESE STORMS...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BAD AXE...
  UBLY...
  PORT AUSTIN...
  PORT HOPE...
  HARBOR BEACH...
  KINDE...
  FILION...
  GRINDSTONE CITY...
  HURON CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DG

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 12:38 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Huron

When
April 10, 7:38 AM EST
Where
Huron County, 1.38 mi S of Elkton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.800, -83.180

Hail, Huron

When
April 10, 7:48 AM EST
Where
Huron County, Bad Axe
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.800, -83.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295148, 295149.